Body builder – had Stroke after taking energy suppliments

Body builder – had Stroke after taking energy suppliments

The 33-year old young man, who used to train two hours daily as a body builder, purchased energy supplements over the counter. The MaHuang supplement contained 20 mg of ephedra, 200 mg caffeine, and other compounds. Each day, the man took four to six of these pills, as well as a daily creatine supplement containing 6000 mg of the drug. The man, who worked as a baggage handler in an airport, had the stroke about six weeks after starting to take the supplements. He awoke one morning unable to speak, and with weakness in his right arm and the right side of his face. Brain scans showed that he had had a stroke, where the blood supply to part of his brain had been cut off, perhaps by a clot. The patient had no vascular risk factors, in particular no tobacco use, and he was perfectly fit until his stroke.

The supplements he was taking, however, have been associated with adverse side effects. Ephedrine has been linked to stroke, heart attack and psychosis. Large doses of caffeine also affect the heart. Although cardiovascular problems have not been reported with creatine, the drug may have negative effects when combined with supplements, particularly those that affect the sympathetic nervous system. Creatine has also led to kidney problems.

Dangers of Creatine
Warning About Body Building Supplement
Adverse effects of Amphetamines